Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 92, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 22, 2004, 10:22 PM CST for Harris County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 10:22 PM CST (04:22 UTC)
- Expired
- Nov 23, 2004, 1:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2330 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 230428
FFWHGX
TXC201-230715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1022 PM CST MON NOV 22 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 115 AM CST
* AT 1018 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ADDICKS.
* FLOODING IS EXPECTED IN OR NEAR...
KATY...SHARPSTOWN...JERSEY VILLAGE.
STORMS DEVELOPING SOUTHWEST OF KATY ARE MOVING INTO AREAS THAT
RECEIVED HEAVY RAINFALL EARLIER TODAY. THESE STORMS AND ARE
EXPECTED TO PRODUCE ANOTHER 2 TO 4 INCHES OF RAIN BETWEEN
1030 PM AND 115 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2969 9558 2961 9540 2962 9512 2980 9497
3007 9544 2985 9582 2970 9567
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 10:05 PM CST, 17 minutes earlier.
Area forecast discussion, Nov 22, 10:05 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1005 PM CST MON NOV 22 2004 DISCUSSION... WARM FRONT HAS SHIFTED A BIT SOUTH THIS EVENING (FROM ITS LOCATION EARLIER TODAY TO A VCT-LIBERTY LINE) AND SO HAVE THE RAINS. IT AP- PEARS THAT CONVECTION HAS BEEN LOATHE TO DISSIPATE AND TRENDS SHOW A SLIGHT INCREASE IN INTENSITY THESE LAST COUPLE OF HOURS. AS SUCH WILL TWEAK POPS ONCE AGAIN: TO SLIGHTLY LOWER THEM FOR THE NRN ZNS AND INCREASE CENTRAL/SOUTH (WHERE THEY HAVE NOT ALREADY BEEN MAXED OUT). HAVE ADDED A MENTION OF PATCHY FOG FOR THE NRN ZONES AS WELL. FCST FOR THE REMAINDER OF THE OVERNIGHT HOURS WILL CONTINUE TO RUN ON THE COMPLICATED SIDE. PER LATEST WV IMAGERY LOOPS...WE ARE WAT- CHING A RATHER WELL-DEFINED S/W MAKING SOME REALLY GOOD HEADWAY IN THIS DIRECTION. EXTRAPOLATED TIMING PUTS THIS FEATURE IN/AROUND SE TX IN/AROUND 9-10Z. AND SO...GIVEN THE DECENT SHEAR STILL IN PLACE ALONG WITH INSTABILITIES AND THE QUASI-STATIONARY FRONT HANGING A- BOUT...WILL ALSO INCLUDE THE MENTION OF SEVERE FOR THE REST OF THE OVERNIGHT HOURS AREAWIDE. CURRENT PROJECTIONS FOR ADDITIONAL RAINS OVERNIGHT (MAINLY IN THE VICINITY OF THE WARM FRONT) ARE: 1-3 AVG AND 3-5 ISOLATED. UNFORTUNATELY RELIEF MAY NOT BE FORTHCOMING FOR THE NEXT 24H IF THE CURRENT FCSTS PAN OUT. 41 && .HGX WATCHES/WARNINGS/ADVISORIES... SCEC HIGH ISLAND TO MATAGORDA SHIP CHANNEL 20 TO 60 NM OUT. FLOOD WATCH HGX CWA THROUGH 6 AM TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 65 73 52 60 37 / 100 80 30 05 00 HOUSTON (IAH) 67 77 53 62 38 / 90 80 70 05 00 GALVESTON (GLS) 72 79 62 64 48 / 40 80 90 05 00 &&
Hazardous weather outlook, Nov 22, 5:10 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 510 PM CST MON NOV 22 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-231300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 510 PM CST MON NOV 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT. ...A FLOOD WATCH IN EFFECT UNTIL 6 AM TUESDAY... ...TORNADO WATCH IN EFFECT UNTIL 7 PM TONIGHT... A STATIONARY FRONT OVER INLAND PORTIONS OF SOUTHEAST TEXAS HAS BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS ALONG WITH WIDESPREAD HEAVY RAINS THIS AFTERNOON. WITH THE FRONT NOT EXPECTED TO MOVE MUCH THE NEXT FEW HOURS...THE THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINS WILL CONTINUE TONIGHT FOR LOCATIONS MAINLY NORTH OF A LINE FROM EDNA TO LIBERTY. AN UNSTABLE AIRMASS...STRONG WIND SHEAR AND LOW LEVEL INFLOW WILL HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS TONIGHT. ISOLATED TORNADOES WILL BE THE PRIMARY THREAT. THIS THREAT FOR STRONG TO SEVERE STORMS EXISTS THROUGH TUESDAY EVENING. HEAVY RAINFALL WILL BE POSSIBLE TONIGHT AS STORMS DEVELOP AND MOVE NORTHEAST OF THE FRONTAL BOUNDARY. THE TRAINING OF THESE STORMS WILL LEAD TO GREATER ACCUMULATIONS. SO FAR TODAY...RADAR HAS BEEN ESTIMATING UPWARDS OF 6 TO 10 INCHES OF RAIN. ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1 TO 2 INCHES SHOULD BE COMMONPLACE NORTH OF THE INTERSTATE 10 CORRIDOR...ISOLATED TOTALS OF 3 TO 4 INCHES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ON TUESDAY...A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE AFTERNOON. THIS FEATURE WILL BE COLLIDING WITH ABUNDANT GULF MOISTURE AS A POWERFUL UPPER LEVEL DISTURBANCE ALONG WITH STRONGER SOUTHERLY WINDS COINCIDE WITH THE FRONTAL PASSAGE. A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST FOR MUCH OF THE DAY. THE PRIMARY THREAT WILL BE TORNADOES BUT SOME THREAT OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL. THE THREAT OF TORNADOES WILL BEGIN AROUND 4 AM NEAR THE COAST AND WILL EXPAND NORTH THROUGH THE HOUSTON METRO AREA BY 9 AM...AND MAY REACH AREAS AS FAR NORTH AS HUNTSVILLE AND LIVINGSTON BY LATE MORNING. IN ADDITION...HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS AND MAY LEAD TO MORE FLOODING. RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND WILL LIKELY BE REQUIRED ON TUESDAY.
In the hours before
Local storm report, Nov 22, 4:28 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
428 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL JERSEY VILLAGE 29.89N 95.57W
11/22/2004 0.75 INCH HARRIS TX AMATEUR RADIO
0344 PM FLASH FLOOD HOUSTON 29.77N 95.39W
11/22/2004 HARRIS TX AMATEUR RADIO
NORTH BOUND FEEDER ROAD FLOODED AND IMPASSIBLE AT I-45
AND FM 1960.
0406 PM FLASH FLOOD HOUSTON 29.77N 95.39W
11/22/2004 HARRIS TX AMATEUR RADIO
WEST LITTLE YORK WEST OF HIGHWAY 6 FLOODED AND
IMPASSIBLE.
0349 PM FLASH FLOOD HOUSTON 29.77N 95.39W
11/22/2004 HARRIS TX AIRPLANE PILOT
CLAY ROAD HAD 18 INCHES OF WATER OVER THE ROAD AND WAS
IMPASSIBLE.
&&
REHBEINThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:13 PM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 22, 8:15 PM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 22, 10:38 PM CST | Flash Flood Warning | HGX | Colorado, Fort Bend, Wharton | 3 hr |
| Nov 23, 1:14 AM CST | Flash Flood Warning | HGX | Fort Bend, Harris | 2 hr |
| Nov 23, 8:15 AM CST | Special Marine Warning | HGX | 60 min | |
| Nov 23, 9:26 AM CST | Special Marine Warning | HGX | 64 min | |
| Nov 23, 9:52 AM CST | Severe Thunderstorm Warning | HGX | Galveston | 38 min |
| Nov 23, 10:24 AM CST | Special Marine Warning | HGX | 96 min | |
| Nov 23, 11:19 AM CST | Tornado Warning | HGX | Chambers, Galveston | 26 min |
| Nov 23, 12:24 PM CST | Severe Thunderstorm Warning | HGX | Brazos | 36 min |
| Nov 23, 12:46 PM CST | Severe Thunderstorm Warning | HGX | Madison | 59 min |
| Nov 23, 1:00 PM CST | Severe Thunderstorm Warning | HGX | Brazos | 30 min |
| Nov 23, 1:07 PM CST | Tornado Warning | HGX | Montgomery, San Jacinto | 38 min |
| Nov 23, 1:24 PM CST | Severe Thunderstorm Warning | HGX | Houston | 51 min |
| Nov 23, 1:46 PM CST | Tornado Warning | HGX | Austin, Polk, San Jacinto, Washington | 44 min |
| Nov 23, 1:53 PM CST | Flash Flood Warning | HGX | Trinity | 3 hr |
| Nov 23, 1:56 PM CST | Severe Thunderstorm Warning | HGX | Brazos | 49 min |
| Nov 23, 2:23 PM CST | Severe Thunderstorm Warning | HGX | Houston | 37 min |
| Nov 23, 2:35 PM CST | Severe Thunderstorm Warning | HGX | Washington | 40 min |
| Nov 23, 2:37 PM CST | Tornado Warning | HGX | Chambers, Harris, Liberty | 38 min |
| Nov 23, 2:44 PM CST | Severe Thunderstorm Warning | HGX | Grimes | 46 min |
| Nov 23, 2:46 PM CST | Tornado Warning | HGX | Trinity | 29 min |
| Nov 23, 2:49 PM CST | Tornado Warning | HGX | Washington | 26 min |
| Nov 23, 2:56 PM CST | Tornado Warning | HGX | Waller | 34 min |
| Nov 23, 3:02 PM CST | Flash Flood Warning | HGX | Washington | 3 hr |
| Nov 23, 3:02 PM CST | Tornado Warning | HGX | Grimes | 43 min |
| Nov 23, 3:13 PM CST | Tornado Warning | HGX | Montgomery, Walker | 47 min |
| Nov 23, 3:14 PM CST | Tornado Warning | HGX | Trinity | 31 min |
| Nov 23, 3:15 PM CST | Tornado Warning | HGX | Liberty | 15 min |
| Nov 23, 3:17 PM CST | Flash Flood Warning | HGX | Grimes, Montgomery, Walker | 3 hr |
| Nov 23, 3:24 PM CST | Tornado Warning | HGX | Harris, Liberty | 51 min |
| Nov 23, 3:44 PM CST | Severe Thunderstorm Warning | HGX | Polk | 46 min |
| Nov 23, 3:58 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 62 min |
| Nov 23, 3:59 PM CST | Tornado Warning | HGX | Harris, Montgomery | 31 min |
| Nov 23, 4:21 PM CST | Flash Flood Warning | HGX | Trinity | 3 hr |
| Nov 23, 4:31 PM CST | Tornado Warning | HGX | Liberty | 44 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.